The liver metabolizes the drugs you take. Specific drugs and supplements can potentially cause harm to the cells in the liver, the flow of bile, or both.
According to “Very Well Health” below are some of the drugs that can harm your liver if taken excessively.
Acetaminophen is an over-the-counter pain relief medicine found in oral medications such as Tylenol and Excedrin. It is also found in creams and ointments which are normally used for muscle pain relief.
An overdose of acetaminophen is among the major causes of drug-induced liver damage globally. High intake of alcohol, genetic factors, and numerous medications you may be utilizing can influence the possibility and stringency of the injury.
You should seek immediate emergency care if you realize that you have taken excess acetaminophen.
Several medications that are used in treating epilepsy, a disorder that triggers seizures, have been correlated with drug-induced liver injury. These include:
• Depakene (valproic acid)
• Dilantin (phenytoin)
• Felbatol (felbamate)
An injury that occurs in the liver between one to six weeks after using the medication.
You should know that recent medications use in treating epilepsy are hardly correlated with liver damage.
Antibiotics are generally used in treating infections. Distinct oral antibiotics are correlated to liver damage, Such as isoniazid, amoxicillin-clavulanate, and azithromycin. Tetracycline is normally used in treating acne, it is also correlated with liver damage.
In numerous cases, topical antibiotics that are usually applied on the skin like clindamycin, which is commonly used in treating acne, may also trigger liver damage.
This medication which is commonly used in treating high blood pressure is correlated with liver injury in some cases. It is generally not suggested for use in people who are already suffering from liver disorder, precisely cirrhosis, which is liver scarring caused by a long-term injury.
These drugs which are often used in treating high cholesterol levels, are normally prescribed and may trigger high levels of the liver enzyme in some individuals. Increased levels of enzymes usually signify liver damage.
Precisely, Lipitor (atorvastatin) is most generally correlated with drug-induced liver injury in this category of medication.